Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

Gemcitabine is a nucleoside analogue used widely across haemato-oncology. Side effects are generally predictable, and typically consist of cytopenia, nausea, and infection. As the present case clearly demonstrates, gemcitabine is in rare cases associated with life-threatening large vessel vasculitis, which can involve the aorta. It is important to consider gemcitabine-induced vasculitis in non-specifically unwell patients with raised inflammatory markers and fever of unknown origin, with or without signs of vascular compromise. Early recognition, cessation of gemcitabine therapy, and high-dose steroids are critical for a good outcome. PET CT is valuable to diagnose large vessel vasculitis and monitor treatment response.

Original publication

DOI

10.1007/s12185-014-1555-5

Type

Journal article

Journal

Int j hematol

Publication Date

06/2014

Volume

99

Pages

798 - 800

Keywords

Antimetabolites, Antineoplastic, Aorta, Thoracic, Deoxycytidine, Female, Fluorodeoxyglucose F18, Humans, Iliac Artery, Middle Aged, Positron-Emission Tomography, Tomography, X-Ray Computed, Vasculitis